Dear OncoLink "Ask The Experts,"
I would like to know any information regarding radiation recall. This was not mentioned to me when I underwent radiation therapy for breast cancer in 2001.
Lawrence J. Solin, MD, FACR, Professor of Radiation Oncology at the University of Pennsylvania, responds:
Radiation recall can occur when chemotherapy is given after radiation treatment. When radiation treatment is given, the skin in the radiation treatment field can react with some redness (erythema) that usually resolves within 1-2 weeks after treatment. When chemotherapy is then given after the radiation, sometimes the skin redness can come back again, although usually not as intensely as after the primary radiation treatment. Again, the skin reaction usually resolves fairly quickly. Radiation recall more commonly occurs after certain chemotherapy agents. Radiation recall is usually not a serious problem.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania